BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Back to Search Results |
| Catalog Number |
BN7TCFF4L |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Cardiac Tamponade (2226)
| Date of Event |
05/20/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.A manufacturing record evaluation was performed for the finished device 17722762m number, and no internal action was found during the review.Manufacturer's ref.No: (b)(4).
Event or Problem Description
It was reported that an (b)(6) female patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with an ez steer¿ nav bi-directional electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During the ablation phase on the free wall of the right ventricle (rv), cardiac tamponade was confirmed by ultrasound.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardium.The patient was reported in stable condition and was transferred to the intensive care unit (icu) for observation purposes.Patient¿s outcome is improved.There is no information about the hospitalization.Physician¿s opinion regarding the cause of the adverse event is that it occurred due to the biosense webster, inc.Product manipulation.Transseptal puncture was not performed during the case.There was no evidence of steam pop during the ablation.The impedance jumped high and ablation was cut off by the generator.The visitag module was used and the parameters for stability were 2 mm for 5 seconds, 40% 5g, tag size 2.No additional filter was used with the visitag module.The color option used prospectively was impedance drop (5-10 ohm).Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.The high impedance issue was assessed as not reportable.If the generator reads high impedance, higher than the user selected cut-off values; however, the system detects it and stops the ablation; then the potential risk that it could cause or contribute to a death or serious injury was remote.
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation on june 12, 2019.Upon initial visual inspection, it was reported that there was no visual damage or anomalies observed.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Additional information was received on june 24, 2019, and it was noted that the generator was used in temperature control mode with an impedance cut-off at 250-ohm, power max 30 watts, and a temperature cut-off at 95 degree celsius.Manufacturer's reference # (b)(4).
Additional Manufacturer Narrative
Investigation summary it was reported that an 81-year-old female patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with an ez steer¿ nav bi-directional electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During the ablation phase on the free wall of the right ventricle (rv), cardiac tamponade was confirmed by ultrasound.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardium.The patient was reported in stable condition and was transferred to the intensive care unit (icu) for observation purposes.The device was visually inspected, and it was found in good condition.The magnetic sensor was tested on carto and the catheter was properly visualized and no errors were observed.Then, electrical testing was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.A deflection test was performed, and it was found within specifications, the catheter was deflecting correctly.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint were identified.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacturer's reference # pc-000464752.